MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM; AQUEOUS SHUNT

GLAUKOS CORPORATION ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM; AQUEOUS SHUNT
Model Number IS3-WW
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the trocar broke off during the implantation of the third stent (of three stents) from a trabecular micro bypass stent system.Per report, the surgeon intraoperatively removed the trocar fragment and observed that all three (stents) were properly implanted.There was no report of patient injury.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information: the device is expected to be returned for evaluation but has not been received at glaukos evaluation center.Therefore, product testing on the actual device could not be performed.The device history record review of the manufacturing lot was performed and there were no non-conformities found to be related to the reported event.A complaint history review was completed.The electronic complaint system was searched for the specified lot#.There were no similar issues reported for this lot #.A review of the device labeling including the risk analysis was completed.The reported issue (trocar fragmentation) is identified to be an anticipated hazard.The residual risk for each potential harm was found to be within the insignificant risk region.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Mfr# reference: (b)(4).
 
Additional Manufacturer Narrative
Additional information: g2, g3, h3.The device was returned with the injector nested in the unsealed thermoform packaging tray, and no stents were returned.The device evaluation was completed, and the trocar was found broken at the middle splay, and the broken tip was not returned.This finding likely occurred during the surgical procedure due to a heavily biased trocar, causing the stent flange to contact the insertion tube and fracturing the trocar.Based on these findings, the root cause of the customer¿s reported issue was not conclusively identified, however the most likely cause is a heavily biased trocar during the surgical procedure.Mfr# reference: (b)(4).

Brand Name
ISTENT INFINITE TRABECULAR MICRO-BYPASS SYSTEM
Common Device Name
AQUEOUS SHUNT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer (Section G)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
Manufacturer Contact
brittany massey
229 avenida fabricante
san clemente, CA 92672
949367960
MDR Report Key22899467
Report Number2032546-2025-00087
Device Sequence Number5986597
Product Code KYF
UDI-Device Identifier00853704002470
UDI-Public01008537040024701032435817261130
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K220032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIS3-WW
Device Lot Number324358
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown